Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 2, NWS Houston/Galveston, TX

January 9, 20115 counties in Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jan 9, 2011, 5:42 AM CST for 5 counties in Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 9, 2011, 5:42 AM CST (11:42 UTC)
Expired
Jan 9, 2011, 6:30 AM CST
In force
48 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon

Counties Brazoria County, TX, Fort Bend County, TX, Jackson County, TX, Matagorda County, TX, Wharton County, TX

The radar

The Houston radar (KHGX), 129 km from the middle of the area, began a volume at 11:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 11.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2011-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2011-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 285 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
719 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
285 m²/s²
0-3 km storm-relative helicity
475 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

725 
WUUS54 KHGX 091142
SVRHGX
TXC039-157-239-321-481-091230-
/O.NEW.KHGX.SV.W.0002.110109T1142Z-110109T1230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
542 AM CST SUN JAN 9 2011

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BRAZORIA COUNTY IN SOUTHEAST TEXAS...
  SOUTHERN FORT BEND COUNTY IN SOUTHEAST TEXAS...
  EASTERN JACKSON COUNTY IN SOUTHEAST TEXAS...
  MATAGORDA COUNTY IN SOUTHEAST TEXAS...
  SOUTHERN WHARTON COUNTY IN SOUTHEAST TEXAS...

* UNTIL 630 AM CST

* AT 536 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES NORTHEAST OF PALACIOS...
  AND MOVING EAST AT 45 MPH. THIS THUNDERSTORM HAS A HISTORY OF 
  PRODUCING WIND DAMAGE ACROSS PORTIONS OF VICTORIA AND JACKSON      
  COUNTIES.

* LOCATIONS IN THE SEVERE THUNDERSTORM WARNING INCLUDE BUT ARE NOT
  LIMITED TO SARGENT...BRAZOS BEND STATE PARK...WILD PEACH VILLAGE...
  WEST COLUMBIA...VAN VLECK...SWEENY...RICHWOOD...MARKHAM...LAKE
  JACKSON...JONES CREEK...HOLIDAY LAKES...FREEPORT...CLUTE...
  BRAZORIA...BOLING-IAGO AND BAY CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE
BUILDINGS. TAKE COVER NOW!

&&

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 2843 9631 2848 9628 2860 9600 2862 9599
      2863 9606 2857 9624 2864 9625 2868 9621
      2865 9629 2863 9630 2866 9637 2910 9646
      2940 9556 2892 9530 2887 9537 2886 9543
      2864 9582 2848 9622 2842 9631
TIME...MOT...LOC 1141Z 252DEG 41KT 2885 9610

$$
1 follow-up statement
133 
WWUS54 KHGX 091220
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
620 AM CST SUN JAN 9 2011

TXC239-091230-
/O.CAN.KHGX.SV.W.0002.000000T0000Z-110109T1230Z/
JACKSON TX-
620 AM CST SUN JAN 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR JACKSON COUNTY IS CANCELLED...

LAT...LON 2865 9584 2888 9601 2920 9615 2940 9556
      2892 9530 2887 9537 2886 9543
TIME...MOT...LOC 1220Z 252DEG 41KT 2899 9562

$$

TXC039-157-321-481-091230-
/O.CON.KHGX.SV.W.0002.000000T0000Z-110109T1230Z/
FORT BEND TX-WHARTON TX-BRAZORIA TX-MATAGORDA TX-
620 AM CST SUN JAN 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CST
FOR MATAGORDA...BRAZORIA...WHARTON AND FORT BEND COUNTIES...

AT 616 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR SWEENY...MOVING EAST
AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILD
PEACH VILLAGE...WEST COLUMBIA...BRAZORIA...BRAZOS BEND STATE PARK...
RICHWOOD...QUINTANA...LAKE JACKSON...JONES CREEK...HOLIDAY LAKES...
FREEPORT...CLUTE AND BAILEY'S PRAIRIE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDSC. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 2865 9584 2888 9601 2920 9615 2940 9556
      2892 9530 2887 9537 2886 9543
TIME...MOT...LOC 1220Z 252DEG 41KT 2899 9562

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 9, 4:42 AM CST, 1 hour earlier.

Area forecast discussion, Jan 9, 4:42 AM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
442 AM CST SUN JAN 9 2011

.DISCUSSION...
WATER VAPOR IMAGERY SHOWS THE POTENT UPPER LEVEL LOW PRESSURE
SYSTEM CENTERED NEAR THE BIG BEND REGION EARLY THIS MORNING. 1000
MB SFC LOW WAS CENTERED NEAR THE MIDDLE TX COAST WITH A WARM FRONT
EXTENDING EAST-NORTHEAST FROM THERE. AN BAND OF STRONG TO SEVERE
TSRA HAS EVOLVED INTO A SQUALL LINE FROM CUERO TO REFUGIO TO
CORPUS CHRISTI...ADVANCING EAST AT 40 KTS. SFC OBS INDICATE THAT
THE WARM SECTOR IS PUSHING INLAND OVER OUR FAR SW ZONES...WITH
LATEST OB AT PALACIOS SHOWING A TEMP OF 62 AND A DEWPOINT OF 58.
WHILE THE SQUALL LINE WILL PRIMARILY IMPACT OUR MARINE
WATERS...THINK THE NORTHERN PORTION OF IT COULD AFFECT OUR COASTAL
ZONES AS WELL BETWEEN 11 AND 16Z. LOW LEVEL SHEAR PROFILES ARE
VERY IMPRESSIVE WITH HELICITIES IN EXCESS OF 1000 M2/S2. HAVE
GONE AHEAD AND ADDED SEVERE TO THE FORECAST FOR THE COASTAL AND
MARINE ZONES. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING
WINDS...WITH THE POSSIBILITY OF AN ISOLATED TORNADO OR WATERSPOUT.
THE COMBINATION OF STRONG UPPER DIFFLUENCE AND LIFT AHEAD OF THE
UPPER LOW WILL ALLOW THE LARGE SHIELD OF RAIN AND ISOLATED TSRA
NOW OVER SOUTH CENTRAL TEXAS TO SPREAD EAST OVER THE ENTIRE CWA
DURING THE NEXT FEW HOURS. A QUICK 1 TO 2 INCHES OF RAIN IS
EXPECTED THIS MORNING FOR MOST AREAS...WITH LOCALLY HIGHER AMOUNTS
POSSIBLE MAINLY NEAR THE COAST. NO SIGNIFICANT FLOODING WILL OCCUR
DUE TO THE FAST MOVEMENT OF THE SYSTEM BUT SOME SHORT-LIVED ADVISORY
TYPE FLOODING PROBLEMS WILL BE POSSIBLE. THE BULK OF THE INITIAL
ROUND OF RAIN/TSRA SHOULD EXIT THE AREA BY 18Z...AFTER WHICH MUCH
OF THE CWA WILL BE DRY SLOTTED. HAVE HELD ON TO SOME CHANCE POPS
THROUGH EARLY AFTN.

STRONG SFC LOW WILL TRACK EAST-NORTHEAST ALONG THE UPPER TX COAST
THIS MORNING. THE NAM HAS THE BEST HANDLE ON THIS FEATURE AND
SHOWS A PERIOD OF 20-30 KT EASTERLY SFC WINDS OCCURRING MAINLY
FROM 12-17Z AS PRESSURE GRADIENT TIGHTENS NEAR THE LOW...ESPECIALLY
IN THE VICINITY OF GALVESTON BAY. WILL KEEP THE WIND ADVISORY
GOING FOR THE COASTAL ZONES AND HARRIS/LIBERTY UNTIL 18Z. THE
STRONG EASTERLY WINDS WILL RESULT IN A SPIKE IN TIDE LEVELS ALONG
GALVESTON BAY AND THE UPPER TX COAST...AND A COASTAL FLOOD
ADVISORY IS IN EFFECT UNTIL MID AFTN.

THE COLD CORE UPPER LOW WILL TRACK ALONG THE NORTHERN EDGE OF THE
CWA THIS AFTN. THE NAM/GFS/ECMWF ALL SHOW ENOUGH COOLING ALOFT
NEAR THE CORE OF THE UPPER LOW TO FAVOR THE POTENTIAL FOR A WINTRY
MIX OF PRECIP TO DEVELOP THIS AFTN MAINLY NORTH OF A LINE FROM
NORTH ZULCH TO GROVETON TO CORRIGAN. THE SOUNDINGS SUPPORT A MIX
OF RAIN AND SLEET DEVELOPING 18-21Z...WITH SNOW MIXING IN AFTER
21Z. THE WINTRY MIX WOULD PERSIST UNTIL AROUND 03Z AT WHICH POINT
THE PRECIP WOULD END. SFC TEMPS WILL BE ABOVE FREEZING AT THE
ONSET OF THE PRECIP AND INTENSITY WILL TREND LIGHTER THROUGH THE
AFTN. AS A RESULT...CONFIDENCE IS LOW ON ANY ACCUMULATIONS. WILL
HOLD OFF ON ISSUING ANY HEADLINES WITH THE THINKING THAT EVEN IF
ACCUMULATIONS OCCUR THEY WOULD REMAIN AT THE ADVISORY LEVEL.

WRAP AROUND LOW CLOUDS WILL PERSIST ACROSS SE TX TONIGHT. MODELS
SHOW TEMPS ALOFT WARMING THROUGH THE NIGHT WITH A STRONG INVERSION
DEVELOPING. LIGHT WINDS AND WET GROUND CONDITIONS WILL FAVOR FOG
DEVELOPMENT AFTER MIDNIGHT. MOISTURE REMAINS DEEP ENOUGH TO FAVOR
DRIZZLE AS WELL...WITH PATCHY FREEZING DRIZZLE OVER THE NORTHERN
HALF WHERE TEMPS DROP TO 30-32 OVERNIGHT. WILL STRESS THE
POTENTIAL FOR LIGHT ICING ON BRIDGES/OVERPASSES EARLY MONDAY IN
THE HWO. THANKS TO WFOS FWD/SHV FOR COORD ON THE WINTER WEATHER.

MONDAY WILL BE A QUIET DAY IN BETWEEN SYSTEMS. LOW CLOUDS SHOULD
ERODE OVER WRN/SRN AREAS ALLOWING TEMPS TO CLIMB TO THE 50S.
MODIFIED ARCTIC COLD FRONT WILL CROSS SE TX LATE MONDAY
NIGHT/EARLY TUESDAY MORNING. SOME MID LEVEL CLOUDS WILL FORM WITH
THE FRONT WITH MAYBE A FEW LIGHT SPRINKLES. AN EVEN COLDER AIRMASS
WILL SPREAD INTO SE TX TUESDAY IN THE WAKE OF THE FRONT. MODELS
HAVE TRENDED DRIER WITH LESS CLOUD COVER TUESDAY/TUE NIGHT THAN
PREVIOUS RUNS. LOWERED MIN TEMPS TUE NIGHT AS A RESULT...WITH A
HARD FREEZE APPEARING MORE LIKELY FOR NRN ZONES. ISENTROPIC LIFT
WILL RESULT IN MID LEVEL CLOUD DECK DEVELOPING WEDNESDAY LASTING
THROUGH THURSDAY. TEMPS WILL REMAIN QUITE COLD THIS PERIOD.
AIRMASS WILL BEGIN TO MODIFY FRIDAY AS SFC HIGH MOVES EAST WITH
WARMER TEMPS BY SATURDAY. LATEST MODEL RUNS ARE DRIER THIS PERIOD
SO WILL JUST HAVE 20 POPS IN FCST.

35

&&

.MARINE...
SQUALL LINE PUSHING THROUGH CRP CWFA EARLY THIS MORNING. STRONG TO
POSSIBLY SEVERE STORMS MAY AFFECT SOUTHERN FRINGES OF MARINE AREA.
ASSOCIATED SURFACE LOW DEEPENING OVER FAR SOUTH TEXAS AS IT MOVES
EAST TO NORTHEAST. 30 KT SE WINDS NOTED ACROSS 20-60 NM COASTAL
WATERS WHILE EAST TO EAST-SOUTHEAST WINDS 20 TO 30 KTS PREVAILING ACROSS
REST OF MARINE REGION. GUSTS TO GALE FORCE EXPECTED FOR COASTAL WATERS
THROUGH REST OF MORNING WITH SURFACE LOW MOVING ACROSS BRINGING
A VERY TIGHT PRESSURE GRADIENT. NOT SURPRISINGLY...WAVE HEIGHTS
EXPECTED TO REACH 10 FT SOUTHERN FRINGES OF MARINE CWFA DURING THIS
EVENT. SURFACE LOW MOVING TO LOUISIANA COASTAL REGION LATE IN DAY
AND EVENING WILL USHER MODERATE TO STRONG OFFSHORE FLOW WITH FLOW
WEAKENING MONDAY WHILE BECOMING NORTHEAST. REINFORCING HIGH PRESSURE
TUESDAY WILL STRENGTHEN OFFSHORE FLOW HOWEVER.

COASTAL FLOOD ADVISORY CONTINUES FOR BRAZORIA...CHAMBERS AND
GALVESTON COUNTIES UNTIL EARLY THIS AFTERNOON. HIGHEST TIDE LEVELS
SHOULD BE FROM 6AM UNTIL 1 PM TODAY. SEE LATEST CFWHGX FOR DETAILS.

37
&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      42  32  48  30  43 / 100  10  10  10  10
HOUSTON (IAH)              44  35  52  33  47 / 100  10  10  10  10
GALVESTON (GLS)            63  39  51  39  50 / 100  10  10  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING ZONES:
     BRAZORIA...CHAMBERS...GALVESTON...HARRIS...JACKSON...
     LIBERTY...MATAGORDA.

     COASTAL FLOOD ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR THE
     FOLLOWING ZONES: BRAZORIA...CHAMBERS...GALVESTON.

GM...SMALL CRAFT ADVISORY UNTIL 9 AM CST THIS MORNING FOR THE
     FOLLOWING ZONES: MATAGORDA BAY.

     SMALL CRAFT SHOULD EXERCISE CAUTION FROM 9 AM CST THIS MORNING
     THROUGH THIS AFTERNOON FOR THE FOLLOWING ZONES: MATAGORDA
     BAY.

     SMALL CRAFT ADVISORY UNTIL 2 PM CST THIS AFTERNOON FOR THE
     FOLLOWING ZONES: GALVESTON BAY.

     SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 6 PM CST THIS
     EVENING FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO
     THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH
     ISLAND TO FREEPORT OUT 20 NM.

     GALE WARNING UNTIL 2 PM CST THIS AFTERNOON FOR THE FOLLOWING
     ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
     20 NM TO 60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20
     TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO MIDNIGHT CST
     TONIGHT FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO
     THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
     HIGH ISLAND TO FREEPORT 20 TO 60 NM.

&&

DISCUSSION...35
AVIATION/MARINE...37
Hazardous weather outlook, Jan 9, 5:11 AM CST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
511 AM CST SUN JAN 9 2011

TXZ178-195>200-210>213-227-101200-
AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-LIBERTY-
MONTGOMERY-SAN JACINTO-WALLER-WASHINGTON-
511 AM CST SUN JAN 9 2011

...LOCALLY HEAVY RAINFALL POSSIBLE THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

RAIN AND ISOLATED THUNDERSTORMS WILL PERSIST ACROSS THE AREA THIS
MORNING IN ADVANCE OF A STRONG UPPER LEVEL STORM SYSTEM
APPROACHING FROM THE WEST.

RAINFALL AMOUNTS WILL AVERAGE 1 TO 2 INCHES WITH LOCALLY HIGHER
TOTALS POSSIBLE. MINOR LOCALIZED FLOODING OF STREETS...FEEDER
ROADS...SECONDARY ROADS...AND LOW WATER CROSSINGS WILL BE
POSSIBLE.

THE HEAVIEST RAIN IS EXPECTED TO END FROM WEST TO EAST BY EARLY
AFTERNOON.

EAST WINDS OF 15 TO 25 MPH WITH GUSTS OF 30 TO 40 MPH WILL BE
POSSIBLE THIS MORNING ESPECIALLY SOUTH AND EAST OF US HIGHWAY 59.

FOG AND DRIZZLE ARE EXPECTED TO FORM OVER THE AREA LATE TONIGHT
AND EARLY MONDAY MORNING. THE POTENTIAL EXISTS FOR FREEZING
DRIZZLE TO OCCUR NORTH OF A LINE FROM BRENHAM TO CONROE TO
CLEVELAND AS TEMPERATURES FALL TO THE 30 TO 32 DEGREE RANGE.
PATCHES OF ICE COULD FORM ON BRIDGES AND OVERPASSES IN THIS AREA
LATE TONIGHT AND EARLY MONDAY MORNING.

.DAY TWO...MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS THREE THROUGH FIVE...TUESDAY THROUGH THURSDAY

AN EVEN COLDER AIRMASS WILL SPREAD ACROSS SOUTHEAST TEXAS IN THE
WAKE OF A STRONG COLD FRONT THAT PASSES THROUGH EARLY TUESDAY. A
HARD FREEZE APPEARS LIKELY TUESDAY NIGHT NORTH OF A LINE FROM
BRENHAM TO THE WOODLANDS TO CLEVELAND. A HARD FREEZE COULD BE
POSSIBLE AGAIN WEDNESDAY NIGHT IN THIS AREA. A LIGHT FREEZE IS
EXPECTED FURTHER SOUTH. HIGH TEMPERATURES WILL ONLY REACH THE
LOWER TO MID 40S.

.DAYS SIX THROUGH SEVEN...FRIDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING.

TXZ163-164-176-177-179-101200-
HOUSTON-MADISON-POLK-TRINITY-WALKER-
511 AM CST SUN JAN 9 2011

...A WINTRY MIX OF PRECIPITATION POSSIBLE THIS AFTERNOON AND
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A STRONG UPPER LEVEL STORM SYSTEM WILL COMBINE WITH INCREASING
MOISTURE TO RESULT IN WIDESPREAD RAIN THIS MORNING. RAINFALL
AMOUNTS AROUND AN INCH ARE EXPECTED.

THE POTENTIAL EXISTS FOR THE RAIN TO BEGIN MIXING WITH SLEET
BETWEEN NOON AND 3 PM MAINLY NORTH OF A LINE FROM NORTH ZULCH TO
GROVETON TO CORRIGAN. THE PRECIPITATION COULD MIX WITH LIGHT SNOW
IN THIS AREA LATE THIS AFTERNOON AND EARLY THIS EVENING BEFORE
ENDING. SINCE TEMPERATURES WILL BE ABOVE FREEZING AT THE ONSET OF
THE PRECIPITATION CONFIDENCE IS LOW ON ANY ACCUMULATIONS. SHOULD
ACCUMULATIONS OCCUR...SNOW AND SLEET ACCUMULATIONS ARE EXPECTED TO
BE AN INCH OR LESS.

FOG AND DRIZZLE ARE EXPECTED TO FORM OVER THE AREA LATE TONIGHT
AND EARLY MONDAY MORNING. THE DRIZZLE IS EXPECTED TO TRANSITION TO
FREEZING DRIZZLE AS TEMPERATURES DROP TO THE 30 TO 32 DEGREE
RANGE. PATCHES OF ICE COULD FORM ON BRIDGES AND OVERPASSES IN THIS
AREA LATE TONIGHT AND EARLY MONDAY MORNING.

.DAY TWO...MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS THREE THROUGH FIVE...TUESDAY THROUGH THURSDAY

AN EVEN COLDER AIRMASS WILL SPREAD ACROSS SOUTHEAST TEXAS IN THE
WAKE OF A STRONG COLD FRONT THAT PASSES THROUGH EARLY TUESDAY. A
HARD FREEZE APPEARS LIKELY TUESDAY NIGHT. A HARD FREEZE COULD BE
POSSIBLE AGAIN WEDNESDAY NIGHT. HIGH TEMPERATURES WILL ONLY REACH
THE LOWER TO MID 40S.

.DAYS SIX THROUGH SEVEN...FRIDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ330-335-350-355-370-375-TXZ214-226-235>238-101200-
BRAZORIA-CHAMBERS-GALVESTON-GALVESTON BAY-JACKSON-MATAGORDA-
MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
511 AM CST SUN JAN 9 2011

...LOCALLY HEAVY RAINFALL AND ISOLATED SEVERE THUNDERSTORMS
THIS MORNING...

...STRONG WINDS AND ELEVATED TIDE LEVELS EXPECTED THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL PERSIST ACROSS THE AREA THIS
MORNING IN ADVANCE OF A STRONG UPPER LEVEL STORM SYSTEM
APPROACHING FROM THE WEST.

THE POTENTIAL EXISTS FOR A FEW STORMS TO BECOME SEVERE. THE
PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS...WITH THE
POTENTIAL FOR ISOLATED TORNADOES AND WATERSPOUTS.

RAINFALL AMOUNTS WILL AVERAGE 1 TO 2 INCHES WITH LOCALIZED TOTALS
TO 3 INCHES POSSIBLE. MINOR LOCALIZED FLOODING OF
STREETS...FEEDER ROADS...SECONDARY ROADS...AND LOW WATER CROSSINGS
WILL BE POSSIBLE.

THE HEAVIEST RAIN IS EXPECTED TO END FROM WEST TO EAST BY EARLY
AFTERNOON.

EAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED THIS
MORNING. A WIND ADVISORY WILL BE IN EFFECT UNTIL NOON FOR MOST
AREAS. THE STRONG ONSHORE WINDS WILL ALSO BRING ELEVATED TIDES TO
THE COAST. MINOR COASTAL FLOODING WILL BE POSSIBLE THROUGH EARLY
AFTERNOON. WINDS WILL BECOME OFFSHORE THIS AFTERNOON AND TIDE
LEVELS WILL FALL QUICKLY BACK TO NORMAL LEVELS TONIGHT.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE BAYS AND GALE WARNINGS
ARE IN EFFECT FOR THE GULF WATERS. EAST WINDS OF 20 TO 25 KNOTS
WITH GUSTS TO 35 KNOTS ARE EXPECTED OVER THE BAYS AND EAST WINDS
OF 25 TO 35 KNOTS WITH GUSTS TO 45 KNOTS ARE EXPECTED OVER THE
GULF OF MEXICO. SEAS WILL BUILD TO 6 TO 10 FEET. WINDS AND SEAS
WILL BEGIN TO SUBSIDE THIS AFTERNOON.

.DAY TWO...MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS THREE THROUGH FIVE...TUESDAY THROUGH THURSDAY

AN EVEN COLDER AIRMASS WILL SPREAD ACROSS SOUTHEAST TEXAS IN THE
WAKE OF A STRONG COLD FRONT THAT PASSES THROUGH EARLY TUESDAY. A
LIGHT FREEZE IS EXPECTED FOR ALL BUT THE IMMEDIATE COAST TUESDAY
NIGHT AND WEDNESDAY NIGHT. HIGH TEMPERATURES WILL ONLY REACH THE
LOWER TO MID 40S.

.DAYS SIX THROUGH SEVEN...FRIDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 4:41 AM CSTSpecial Marine WarningHGX94 min
Jan 9, 4:53 AM CSTSevere Thunderstorm WarningHGXJackson, Matagorda, Wharton52 min
Jan 9, 5:22 AM CSTSpecial Marine WarningHGX83 min
Jan 9, 6:25 AM CSTSevere Thunderstorm WarningHGXBrazoria, Galveston, Matagorda65 min
Jan 9, 6:27 AM CSTSpecial Marine WarningHGX2 hr
Jan 9, 6:45 AM CSTSpecial Marine WarningHGX2 hr
Jan 9, 8:20 AM CSTSpecial Marine WarningHGX85 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.